Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Ritalin causing extreme irritability, bordering on lisamb

Posted by Sulpicia on June 14, 2001, at 15:47:11

In reply to Ritalin causing extreme irritability, bordering on, posted by lisamb on June 14, 2001, at 7:48:00

> Hi Lisa--
like you, I have the *fun* combo of ADD and depression.
Most adults HATE ritalin because of the way it makes them feel:
irritable to say the least, especially as the dose is wearing off,
which in the case of ritalin, can be as soon as 1 hour after ingestion.

The vast majority of adults that I've met or communicated with prefer
adderall, a mixed amphetamine sulfate. It lasts 2x as long as ritalin
in some cases and there is no irritability from the crash. Dexedrine
might also be a possibility for you.

One other thing you might address with your pdoc is interaction with
zoloft. I know the PDR says that SSRI meds may dampen the effect of stimulants
but my own experience with paxil was just the opposite -- it potentiated the
adderall instead.
Now I happily [and calmly] take a TCA with adderall.

That said, I would be very hesitant to change AD meds: I've seen them not work
a second time too often.

And remember, getting the dosage of a pstim correct is a long process of trial and
error. The results however, are worth it.
Good luck.
S.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[66495]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sulpicia thread:66416
URL: http://www.dr-bob.org/babble/20010612/msgs/66495.html